Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Mar 4, 2011, 9:44 PM EST for Jackson County, Michigan. It took effect at Mar 5, 2011, 11:07 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 9:44 PM EST (02:44 UTC)
- In effect from
- Mar 5, 2011, 11:07 AM EST
- Expired
- Mar 5, 2011, 9:23 AM EST
- In force
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Jackson (JACM4).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04109000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS43 KGRR 050244 FLWGRR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EST FRI MAR 4 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY .LOW PRESSURE OVER SOUTHERN ILLINOIS WILL MOVE NORTHEAST ALONG A STALLED FRONTAL BOUNDARY TONIGHT... BRINGING WIDESPREAD RAIN TO SOUTHERN LOWER MICHIGAN. SOME OF THE RAIN COULD BE HEAVY AT TIMES... WITH AMOUNTS OF ONE TO TWO INCHES POSSIBLE BY MID MORNING SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR. NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER. IF YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY. THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD STAGE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC075-060444- /O.NEW.KGRR.FL.W.0001.110305T1607Z-110306T1100Z/ /JACM4.1.ER.110305T1607Z.110305T1800Z.110305T2300Z.NR/ 944 PM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT JACKSON. * FROM SATURDAY MORNING TO SUNDAY MORNING. * AT 8:45 PM FRIDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 14.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 15.0 FEET...EXPECT MODERATE FLOODING OF RESIDENCES ALONG HIGH STREET...LEWIS STREET...AND LOSEY STREET. HIGH WATER WOULD DISRUPT TRAFFIC AND DAMAGE RESIDENCES $$ MEADE
1 follow-up statement
651 WGUS83 KGRR 051423 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 923 AM EST SAT MAR 5 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY .STORM TOTAL RAINFALL WAS SLIGHTLY OVER ONE HALF INCH IN THE BASIN. SOME LIGHT SNOW IS POSSIBLE TODAY WITH MINOR ACCUMULATIONS. THE EXTENDED OUTLOOK IS FOR DRY CONDITIONS FOR SUNDAY AND MONDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC075-051453- /O.CAN.KGRR.FL.W.0001.000000T0000Z-110306T1100Z/ /JACM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 923 AM EST SAT MAR 5 2011 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT JACKSON. * AT 8:45 AM SATURDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.5 FEET MONDAY EVENING. * IMPACT...AT 13.0 FEET...RIVER IS BANKFULL. RIVER BEGINS TO FLOW INTO LOW LYING AREAS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:00 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 4, 7:00 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 700 PM EST FRI MAR 4 2011 LATEST UPDATE...SYNOPSIS AND AVIATION... .SYNOPSIS...(700 PM EST FRI MAR 4 2011) LOW PRESSURE OVER MISSOURI WILL MOVE NORTHEAST ALONG A STALLED FRONTAL BOUNDARY TONIGHT... BRINGING WIDESPREAD RAIN TO CENTRAL AND SOUTHERN LOWER MICHIGAN. SOME OF THE RAIN COULD BE HEAVY SOUTH OF INTERSTATE 96. A WINTRY MIX CAN BE EXPECTED NORTH OF INTERSTATE 96 LATE TONIGHT AS COLDER AIR SPREADS BACK SOUTH AGAIN. THE BULK OF THE PRECIPITATION WITH THIS SYSTEM WILL END SATURDAY MORNING... BUT IT WILL BE COOL AND BREEZY WITH OCCASIONAL LIGHT SNOW OR FLURRIES. ANOTHER STRONG SYSTEM IS EXPECTED TO AFFECT THE AREA DURING THE MID PORTION OF THE UPCOMING WEEK. && .SHORT TERM...(345 PM EST FRI MAR 4 2011) (TONIGHT THROUGH SATURDAY) IMPACT FROM FREEZING RAIN IS MINIMAL AT THIS TIME. HOWEVER TONIGHT WILL NEED TO BE MONITORED CLOSELY. HEAVIER PRECIPITATION WILL MOVE IN FROM THE SOUTHWEST AS COOLER AIR SHIFTS SOUTH. THUS FREEZING RAIN WILL LIKELY REDEVELOP AND BECOME MORE OF AN IMPACT AS ROAD SURFACES COOL OVERNIGHT. A TRANSITION TO SNOW IS FORECASTED...SO NOT SURE HOW MUCH OF THE PRECIPITATION WILL BE FREEZING RAIN. FOR NOW I HAVE AN ADVISORY RUNNING THROUGH THE NIGHT. RAIN AND SOME THUNDERSTORMS ARE LIKELY FOR AREAS ALONG AND SOUTH OF INTERSTATE 96 TONIGHT. THE CLUSTER OF THUNDERSTORMS DEVELOPING OVER MO...IS WHERE THE 12Z NAM SHOWED IT TO FORM. THIS BAND OF HEAVIER RAIN ARRIVES IN LOWER MICHIGAN THIS EVENING. THE HEAVIEST PRECIPITATION SHOULD SHIFT EAST OF THE REGION AROUND DAYBREAK. && .LONG TERM...(345 PM EST FRI MAR 4 2011) (SATURDAY NIGHT THROUGH FRIDAY) THE MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM... LENDING CONFIDENCE TO USING THE SOLUTIONS. THE MAIN CHALLENGE FOR THIS FORECAST IS DETERMINING PRECIPITATION TYPE WITH A STRONG SYSTEM TUESDAY NIGHT THROUGH THURSDAY. DUE TO THE GOOD MODEL PERFORMANCE... ONLY SMALL CHANGES MADE TO THE GRIDS AND FORECAST TO MATCH UP BETTER WITH NEIGHBORING OFFICES. SNOW WILL BE DIMINISHING IN THE WAKE OF A SYSTEM PULLING OUT OF THE REGION SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL THEN PASS THROUGH THE AREA KEEPING SKIES MOSTLY CLEAR INTO TUESDAY. IF THE GFS SOLUTION IS CORRECT... PRECIPITATION WILL BEGIN AS A WINTRY MIX TUESDAY NIGHT... CHANGE TO RAIN WEDNESDAY AND THEN TRANSITION TO SNOW WEDNESDAY NIGHT INTO THURSDAY AS THE SYSTEM PASSES. IF THE ECMWF PANS OUT... PRECIPITATION WOULD BEGIN AS RAIN WITH A POSSIBILITY OF THUNDERSTORMS AND SWITCH TO SNOW WEDNESDAY NIGHT. THE GFS TAKES THE LOW OVER TOLEDO AND THE ECMWF MOVES THE LOW OVER TRAVERSE CITY. THE GOING FORECAST IS CLOSER TO THE GFS SOLUTION. TEMPERATURES WILL BE A LITTLE BELOW NORMAL AS THE LONG TERM BEGINS AND WARM TO ABOVE NORMAL AS THE STRONG SYSTEM APPROACHES. BEHIND THE SYSTEM... TEMPERATURES WILL FALL TO AROUND NORMAL AND THEN WARM THROUGH THE END OF THE LONG TERM. NORMAL HIGHS ARE AROUND 40 DEGREES AND NORMAL LOWS ARE IN THE LOWER TO MID 20S. && .AVIATION...(700 PM EST FRI MAR 4 2011) IFR CONDITIONS WILL BECOME MORE WIDESPREAD THIS EVENING AS RAIN OVERSPREADS THE AREA. ALL THE TAF SITES SHOULD BE IFR OR LIFR BY 03Z WITH RAIN... FOG... AND CIGS BELOW 1K FEET. VSBYS ARE EXPECTED TO IMPROVE SATURDAY MORNING AS NORTH WINDS INCREASE TO 10-20 KTS AND THE RAIN DIMINISHES. HOWEVER CIGS WILL PROBABLY STAY AOB 1K FT UNTIL ABOUT 18Z. AREAS OF LIGHT SNOW SATURDAY ARE NOT EXPECTED TO CAUSE SIGNIFICANT REDUCTIONS TO VSBYS ATTM... AND CIGS SHOULD LIFT TO MVFR CATEGORY AFTER 18Z. && .MARINE...(345 PM EST FRI MAR 4 2011) WINDS WILL BE ON THE INCREASE TONIGHT INTO SATURDAY. IT IS NOT IMPOSSIBLE WE COULD SEE SOME GALES. HIGHER RISK FOR SCA AT THIS TIME. && .HYDROLOGY...(345 PM EST FRI MAR 4 2011) FLOOD WATCH NOW IN EFFECT FOR TONIGHT. HIGH PRECIPITABLE WATER AIRMASS MOVE IN ALONG A STRENGTHENING LOW LEVEL FRONT. ELEVATED INSTABILITY ARRIVES ON THE NOSE OF A LOW LEVEL JET. WITH THE SURFACE WAVE TRACKING THROUGH SOUTHERN LOWER MI...HEAVY RAIN IS LIKELY ESPECIALLY ALONG AND TO THE NORTH OF THE SURFACE FRONT. MANY AREAS WILL SEE AT LEAST A HALF INCH OF RAIN WITH LOCALLY IN EXCESS OF 2 INCHES POSSIBLE. SNOWMELT WILL ADD TO THE RUNOFF. 1 TO 3 INCHES OF WATER EXISTS IN THE SNOWPACK. RIVERS WILL BE ON THE RISE THROUGH THE WEEKEND. ADVISORIES HAVE BEEN POSTED AND A RISK FOR FLOODING EXISTS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY THROUGH 9 AM SAT NORTH OF OCEANA TO ISABELLA LINE FLOOD WATCH ALONG AND SOUTH OF INTERSTATE 96 THROUGH TONIGHT LM...SMALL CRAFT ADVISORY THROUGH SAT. && SYNOPSIS: MEADE SHORT TERM: MJS LONG TERM: 63 AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Mar 4, 3:30 PM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST FRI MAR 4 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 330 PM EST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FREEZING RAIN WILL TRANSITION INTO SNOW BEFORE TAPERING OFF AROUND DAYBREAK MAINLY NORTH OF A OCEANA TO ISABELLA LINE. ICY TRAVEL CONDITIONS CAN BE EXPECTED...ESPECIALLY ON UNTREATED OF SECONDARY ROADS. RAIN WILL BE HEAVY AT TIMES TONIGHT FURTHER SOUTH. OVER AN INCH OF RAIN WILL BE POSSIBLE. ALSO SNOWMELT WILL ADD TO THE RUNOFF INCREASING THE RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS POSSIBLE DUE TO THE RUNOFF FROM THE HEAVY RAIN FROM TONIGHT INTO MID MORNING SATURDAY. SOME CREEKS MAY GO OUT OF THEIR BANKS... SOME ROADS MAY HAVE WATER OVER THEM... SOME FARM FIELDS MY HAVE FLOODING. RIVER FLOODING COULD RESULT. ON WEDNESDAY ANOTHER SIMILAR STORM WILL BRING THE THREAT OF HEAVY RAINFALL...STRONG WINDS...SOME FLOOD POTENTIAL. IT WOULD NOT BE OUT OF THE QUESTION TO SEE A FEW THUNDERSTORMS LATE IN THE DAY WEDNESDAY. SNOW SHOWERS WILL FOLLOW THE STORM THURSDAY WITH SOME ACCUMULATIONS OF SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-051045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATER CRAFT SATURDAY INTO SUNDAY...THEN AGAIN TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:19 AM EST | Special Weather Statement | GRR | Calhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 12 more | 116 min |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.